This patient support community is for discussions relating to Infectious Diseases,such as: MRSA, Staph, Herpes Zoster/Shingles, Varicella (chicken pox), Coxsackievirus, CMV, Foodborne/Waterborne, Meningitis, C diff and other
I am a methamphetamine addict and have also been diagnosed with Chronic Hepatitis C 3 years ago. I'm too afraid and embarrassed to go to a Dr. or ER, but I think I may have a staph infection on my wrist. I was shooting meth and it looked as if I was going to blow a vein so I stopped injecting the drug and pulled the needle out. About an hour after that, I noticed there was a blister,( kind of looked like a blood blister) that had formed at the injection site. I popped the blister and went to bed. The next day, it looked like a hole in my wrist, and it was black. This think is so gross, and looks like photos I looked up on staph infection. To make it worse, there are two smaller places on my hand that have formed blisters as well. Please help me with this!
You MUST go and be seen for what you are describing!!! Seriously...do NOT wait, put it off, or ignore this comment. The ONLY good way to diagnose the cause of the 'black areas' is by culturing the wounds. You absolutely will need to be on some type of antibiotic therapy!! Please, go tonight. All ER docs & nurses see addicts daily...they still get sick and hurt...get help for what you have described.
Thank you for your advice. I just hate being an addict, so ashamed I guess one would call me a "closet case." I will see a Dr today because I definitely don't want this to spread & become fatal. I have a daughter to think about, you would think that would be enough for me to stop this filthy addiction, but I have yet to do so. Thank you again for opening my eyes.
If you have Hep c and are still using you are damaging your liver more , please try to get off the meth and see a hepatologist for your hep c and once you are clean you can see what options are available for you to start treatment . You cannot treat your hep c if you are still using . Good luck.
I went through a year of treatment for my Hep C & then relapsed with my addiction just recently. I had been clean for 10 years. I'm so disappointed & mad at myself & I do know there's no chance for a transplant if using again. Thank you for your response.
If it's not too much to ask, please let me know what the doctor found was wrong. I have a gut feeling and I am a RN. Your comment in describing the blisters around the wound made me think about something specific. I am NOT a MD and am limited in my advise to the public as a RN. I sure hope it wasn't anything 'bad' and has an EZ treatment.
Did you achieve SVR with the hep c treatment ? What stage are you ? I really feel sorry for you that you relapsed back on meth , please get to a hospital for your infection, as you said you have a daughter that needs you . Please do it for her and for yourself. I know it is hard , but if you achieved a SVR and are hep free , why put yourself through all that again. Let me know what your status is . Take care .
I did achieve SVR but have had 3 relapses with the virus since. The Dr says all we can do is "watch & wait." My sores are due to blown veins & the drug leaking into surrounding tissues. I basically burned & caused deadening around the injection site. The blistering sores are healing & filling in with new tissue but it will obviously cause scarring. The doctor prescribed a triple antibiotic along with frequent washing & reapplying. I let the infected areas air out at night. I want to thank you both for your comments & help. I've stayed away from meth since this & pray I continue to.
I am very glad to hear you went to the doctor , please promise no more meth , get clean if you need someone to talk to send me a message . Stay strong , one hurdle at a time and soon it will all be behind you . I am here if you need help to get through it . Keep me posted. Take care , and be well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.